MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SMS STEM; SMS COLLARED SOLID STEM STD #4

MEDACTA INTERNATIONAL SA SMS STEM; SMS COLLARED SOLID STEM STD #4
Model Number 01.36.144
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 10/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08 october 2025: stem: sms solid collared 01.36.144 sms collared solid stem std size 4 (k203041) lot.2218145: (b)(4) items manufactured and released on 20-dec-2022.Expiration date: 05-dec-2027.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Root cause: aseptic loosening is a possible literature-described adverse event after primary hip arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event.No previous case has been addressed to a device design or manufacturing related root cause.
 
Event or Problem Description
After 1 year and 5 months, the patient presented with pain of unknown cause.The surgeon determined there was aseptic loosening of the femoral component and revised the head and liner, upsizing the stem.The surgery was completed successfully.

Brand Name
SMS STEM
Common Device Name
SMS COLLARED SOLID STEM STD #4
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23461660
Report Number3005180920-2025-01029
Device Sequence Number21469226
Product Code LZO
UDI-Device Identifier07630345701718
UDI-Public07630345701718
Combination Product (Y/N)N
PMA/510(K) Number
K203041
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.36.144
Device Lot Number2218145
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Initial Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite